MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PHOENIX DRILL BIT; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE PHOENIX DRILL BIT; BIT, DRILL
Model Number CAT02504
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the tip broke and potentially remains in the patient.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: tip of drill broke off.Probable root cause: design: - improper raw material selection, - insufficient assembly design, - hard stop not designed correctly, - guide mouth does not stabilize guide during drilling manufacturing, - improper assembly, - incorrect raw material used , - guide or drill not manufactured to specification application, - use of excessive force.The reported failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that the tip broke and potentially remains in the patient.

Brand Name
PHOENIX DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key9570053
Report Number0002936485-2020-00017
Device Sequence Number16238619
Product Code HTW
UDI-Device Identifier07613252633242
UDI-Public07613252633242
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAT02504
Device Catalogue NumberCAT02504
Device Lot Number17200AG2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2019
Supplement Date Received by Manufacturer12/15/2019
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR